Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Mar 30, 2024, 6:36 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2024, 6:36 PM EDT (22:36 UTC)
- Expired
- Apr 1, 2024, 10:34 AM EDT
- In force
- 40 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 29 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1).
- Action stage
- 131 ft
- Minor stage
- 135 ft
- Moderate stage
- 142 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
174
WGUS42 KTAE 302236
FLWTAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
636 PM EDT Sat Mar 30 2024
...The National Weather Service in Tallahassee FL has issued a Flood
Warning for the following rivers in Georgia...
Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting
Lowndes and Brooks Counties.
For the Withlacoochee River...including Valdosta (Skipper Bridge
Rd)...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday afternoon at 1245 PM EDT.
&&
GAC027-185-311645-
/O.NEW.KTAE.FL.W.0039.240330T2236Z-240402T0000Z/
/VDSG1.1.ER.240330T2100Z.240331T1200Z.240401T1200Z.NO/
636 PM EDT Sat Mar 30 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO MONDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Withlacoochee River above Valdosta (Skipper Bridge Rd).
* WHEN...From this evening to Monday evening.
* IMPACTS...At 135.0 feet, Minor flooding begins. Langdale Park
floods.
* ADDITIONAL DETAILS...
- At 5:30 PM EDT Saturday the stage was 135.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:30 PM EDT Saturday was 135.0 feet.
- Forecast...The river is expected to rise to a crest of 135.3
feet tomorrow morning. It will then fall below flood stage
Monday morning.
- Flood stage is 135.0 feet.
- Flood History...This crest compares to a previous crest of
135.1 feet on 01/13/1990.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330
$$
BS4 follow-up statements
800
WGUS82 KTAE 310032
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
832 PM EDT Sat Mar 30 2024
...The Flood Warning continues for the following rivers in Georgia...
Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting
Lowndes and Brooks Counties.
For the Withlacoochee River...including Valdosta (Skipper Bridge
Rd)...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday afternoon at 245 PM EDT.
&&
GAC027-185-311845-
/O.CON.KTAE.FL.W.0039.000000T0000Z-240402T0000Z/
/VDSG1.1.ER.240330T2100Z.240331T1200Z.240401T1200Z.NO/
832 PM EDT Sat Mar 30 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Withlacoochee River above Valdosta (Skipper Bridge Rd).
* WHEN...Until Monday evening.
* IMPACTS...At 135.0 feet, Minor flooding begins. Langdale Park
floods.
* ADDITIONAL DETAILS...
- At 7:30 PM EDT Saturday the stage was 135.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM EDT Saturday was 135.1 feet.
- Forecast...The river is expected to rise to a crest of 135.3
feet tomorrow morning. It will then fall below flood stage
Monday morning.
- Flood stage is 135.0 feet.
- Flood History...This crest compares to a previous crest of
135.1 feet on 01/13/1990.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330
$$
BS296
WGUS82 KTAE 311342
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
942 AM EDT Sun Mar 31 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting
Lowndes and Brooks Counties.
For the Withlacoochee River...including Valdosta (Skipper Bridge
Rd), Quitman (US 84), Pinetta (CR 150)...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM EDT.
&&
GAC027-185-010500-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-240402T0300Z/
/VDSG1.1.ER.240330T2100Z.240331T1230Z.240401T1500Z.NO/
942 AM EDT Sun Mar 31 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Withlacoochee River above Valdosta (Skipper Bridge Rd).
* WHEN...Until late tomorrow evening.
* IMPACTS...At 135.0 feet, Minor flooding begins. Langdale Park
floods.
* ADDITIONAL DETAILS...
- At 8:30 AM EDT Sunday the stage was 135.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 AM EDT Sunday was 135.5 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 129.3 feet
Friday morning.
- Flood stage is 135.0 feet.
- Flood History...This crest compares to a previous crest of
135.6 feet on 03/08/1993.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330
$$
EB301
WGUS82 KTAE 010029
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
829 PM EDT Sun Mar 31 2024
...The Flood Warning continues for the following rivers in Georgia...
Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting
Lowndes and Brooks Counties.
For the Withlacoochee River...including Valdosta (Skipper Bridge
Rd), Quitman (US 84), Pinetta (CR 150)...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued by Monday afternoon at 230 PM EDT.
&&
GAC027-185-011830-
/O.CON.KTAE.FL.W.0039.000000T0000Z-240402T0300Z/
/VDSG1.1.ER.240330T2100Z.240331T1600Z.240401T1500Z.NO/
829 PM EDT Sun Mar 31 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Withlacoochee River above Valdosta (Skipper Bridge Rd).
* WHEN...Until late tomorrow evening.
* IMPACTS...At 135.0 feet, Minor flooding begins. Langdale Park
floods.
* ADDITIONAL DETAILS...
- At 7:30 PM EDT Sunday the stage was 135.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM EDT Sunday was 135.5 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 128.9 feet
Friday evening.
- Flood stage is 135.0 feet.
- Flood History...This crest compares to a previous crest of
135.1 feet on 01/13/1990.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330
$$838
WGUS82 KTAE 011434
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
1034 AM EDT Mon Apr 1 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting
Brooks and Lowndes Counties.
GAC027-185-011545-
/O.CAN.KTAE.FL.W.0039.000000T0000Z-240401T1434Z/
/VDSG1.1.ER.240330T2100Z.240331T1600Z.000000T0000Z.NO/
1034 AM EDT Mon Apr 1 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Withlacoochee River above Valdosta (Skipper Bridge Rd).
* ADDITIONAL DETAILS...
- At 9:30 AM EDT Monday the stage was 134.8 feet.
- Forecast...The river is expected to fall to 128.8 feet
Saturday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330
$$
HanerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:51 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 30, 3:51 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 351 PM EDT Sat Mar 30 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Sunday) Issued at 313 PM EDT Sat Mar 30 2024 With high pressure settled over the northeast Gulf and the FL Peninsula we'll remain under mostly clear skies and dry conditions. With southerly return flow persisting, there is the chance for fog patchy tonight as winds settle to below 5 knots. Another pleasant spring day is on tap. Expect overnight lows generally in the upper 40s to low 50s with daytime highs generally in the low 80s. && .SHORT TERM... (Sunday night through Monday night) Issued at 313 PM EDT Sat Mar 30 2024 Upper-level ridging reaches its apex on Monday before its erosion begins Monday night due to an approaching longwave trough across the central CONUS. This results in fair weather with warming temperatures during the short term, especially as high pressure migrates eastward into the Atlantic. High temperatures Monday afternoon will be in the lower 80s with lows only settling in the 60s both nights. && .LONG TERM... (Tuesday through Friday) Issued at 313 PM EDT Sat Mar 30 2024 The aforementioned trough continues its eastward trek through the middle part of the week. The parent surface low will track across the Great Lakes and Northeast US with a trailing cold front extending south and west. A line of showers and thunderstorms will likely materialize along or ahead of the front given sufficient (but decreasing) forcing and abundant moisture. A few isolated showers cannot be ruled out as early as Tuesday afternoon as moisture surges into our area, mainly in our Central Time Zone counties. The front moves through the area late Tuesday night into Wednesday morning, bringing showers and a few storms with it. In what shape these storms are remains a question. Given a nighttime passage, the instability is rather meager, but abundant deep-layer shear and steepening mid-level lapse rates could help sustain storms. Thus, can't rule out an isolated strong to severe storm or two Tuesday night and Wednesday, but with the forcing becoming increasingly displaced to the north, confidence is not high. Temperatures ahead of the front Tuesday will rise into the lower to middle 80s during the day with lows in the 60s Tuesday night. It will also be quite breezy Tuesday and Wednesday afternoons with wind gusts of 25-30 mph possible. Colder, drier air filters back in behind the front with highs dropping back into the 60s and 70s with lows in the 40s. && .AVIATION... (18Z TAFS) Issued at 313 PM EDT Sat Mar 30 2024 With the exception of some possible fog tomorrow morning, VFR conditions for most of the period at all sites. Southerly winds throughout the region will hold steady at around 7 Kts for most of the afternoon. Winds will go calm in the early morning hours which will increase the potential of fog at sunrise. Guidance shows strong signals for fog over the eastern Big Bend and in the westernmost parts of our forecast area. Less confidence for fog over the tri- state area, but put in a TEMPO group during the sunrise hours to account for MVFR conditions at TLH, ECP, and DHN. Some higher confidence for DHN to see more sustained fog and lower visibilities than the other sites. Winds tomorrow afternoon will shift slightly more southwesterly at around 5-8 Kts and some upper level clouds will roll in from the west in the morning. && .MARINE... Issued at 313 PM EDT Sat Mar 30 2024 Generally light southerly winds are expected during the next several days as high pressure moves off to the east. Winds and seas will increase around mid-week as a cold front approaches the area Tuesday night. Scattered showers and thunderstorms will be possible along the front. Winds clock around out of the north to northwest behind the front late in the period. Cautionary conditions are likely from Tuesday onward, though low-end advisory-level winds cannot be ruled out. && .FIRE WEATHER... Issued at 313 PM EDT Sat Mar 30 2024 Southerly flow over the next several days will help bring MinRH and dew point values up. When coupled with light to calm winds overnight, this increase in moisture could lead to patchy fog concerns. Otherwise, borderline high to high dispersions are possible across portions of southern Georgia over the next couple of days. There are currently no fire weather concerns. && .HYDROLOGY... Issued at 313 PM EDT Sat Mar 30 2024 With rainfall totals generally less than half an inch with this next system, not expecting a flash flood concern. This also will not cause any additional flooding on area rivers. The Ochlockonee at Concord is nearly steady in minor flood, but should fall below flood stage sometime Sunday. Several other points along the Big Bend and south central Georgia rivers are in or rising to action stage, but flooding is not anticipated on any of these basins. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 50 81 60 82 / 0 0 0 0 Panama City 58 76 65 78 / 0 0 0 0 Dothan 52 81 62 83 / 0 0 0 0 Albany 50 80 60 82 / 0 0 0 0 Valdosta 49 81 58 82 / 0 0 0 0 Cross City 50 79 57 81 / 0 0 0 0 Apalachicola 59 72 65 74 / 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Oliver SHORT TERM...Young LONG TERM....Young AVIATION...Porcelli/Oliver MARINE...Young FIRE WEATHER...Oliver HYDROLOGY...Young
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.